MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: this event was originally reported under manufacturer report number 2029046-2024-00323 as the ngen generator.However, information received by bwi on 22-mar-2024 confirmed that the generator used in the procedure was a smartablate generator, not an ngen, therefore this submission was created and sent.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a smartablate¿ system rf generator (and the patient experienced 3rd degree burn.The patient had a burn that was not observed directly after the procedure.According to the physician, the patient suffered a 3rd degree burn.The patient was reported to have recovered from the injury.No intervention was provided.The physician stated that healing had already begun by the time the injury was observed.The patient's contact area and indifferent electrode were properly prepared.The indifferent electrode was placed on the lower back, just below the patient¿s back patches.The indifferent electrode used for the procedure is called valleylab rem polyhesive adult patient return electrode.The product is made by covidien.The indifferent electrode was positioned on the patient¿s back as close to the patient¿s heart as possible.There were no air pockets between the skin and the indifferent electrode and that the entire surface area of the product was in contact with the patient¿s skin.There was no conductive gel present on the indifferent electrode.According to lab staff, no conductive gel is typically used.The indifferent electrode was not moist upon opening the packaging.The indifferent electrode is at least 124 cm squared.No error codes were listed on the smartablate generator during this procedure.The medical team moved the grounding pad typically situated on the lower back and switched it to being on the outer thigh of the patient at the doctor's request and they haven't had any problems since.
 
Additional Manufacturer Narrative
D4 primary udi number has been updated to (b)(4).On 7-aug-2024, the product investigation was completed.Device evaluation details: it was reported by the caller that lab staff notified him that the patient had a burn that was not observed directly after the procedure.Remote support confirmed the unit was performing as intended, no failure was found in the unit.It should be noted that this issue was previously reported under (b)(4).A device history record evaluation was performed for the finished device number g4c-1902, and no internal actions related to the reported condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key19120605
Report Number2029046-2024-50003
Device Sequence Number8230243
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public(01)04260166371390(11)160607(21)G4C-1902
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date08/07/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown